How Long Will Bruising/swelling Stick Around if It's Still There After 2-3 Weeks with Lipo?

It's been four weeks now since I had lipo of the bra line, abdomen, flanks, and inner thighs. The majority of my bruising went away within the first week, but I still have really bad bruising on my hips and my inner thighs. My PS said that, in his experience, he's noticed that if bruising is still around after 2-3 weeks, it's going to stick around for a couple of months longer. That makes me sad because I can't get into a swimsuit like this. Is this the general case? How can I ease the bruising?

Doctor Answers (4)

Bruising and liposuction

+1

Bruising is typical after liposuction.  Since you mentioned most of it has resolved but some seems to be persisting, you may want to look into potential reasons it is not subsiding as quickly as it did in the beginning.  If you take certain medications or supplements, it may contribute to bruising.  Some that may contribute to bruising are aspirin, NSAIDS, Vitamin E, fish oil, and flaxseed oil.  A supplement that's available that may help with bruising is Arnica.  In any case, the bruising should resolve over time.


Katy Plastic Surgeon
5.0 out of 5 stars 9 reviews

Bruising after liposuction

+1

Usually bruising after liposuction goes away in a few weeks, but for some patients it may take a bit longer. Be patient.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Residual bruising

+1
Areas of aggressive liposuction will take longer to resolve and, generally, women have more fat in the hip and inner thigh regions. It may take several months for the swelling to resolve but the bruising will fade gradually. At this point, you should be patient.

Robert L. Kraft, MD
New York Plastic Surgeon
5.0 out of 5 stars 13 reviews

You might also like...

Bruising After Liposuction

+1

Resolution of bruising is a little unpredictable.  As you probably know from other bruises you have had, bruises gradually subside over time, typically over several weeks to a month or so.  Sometimes, however, bruising may take longer to go away.  I don't think this implies anything about your final result.  If you take aspirin, ibuprofen or similar products, you may be thinning your blood and possibly contributing to the bruising somewhat.  Other than avoiding these products, there probably is nothing you can do other than be patient.

Richard Kofkoff, MD, FACS
Saint Louis Plastic Surgeon
5.0 out of 5 stars 41 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.